North Dakota, 2006

Hail in North Dakota, August 22, 2006

August 22, 2006 · NWS BIS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Aug 22, 2:05 PM CST, 9 hours 20 minutes earlier.

Area forecast discussion, Aug 22, 2:05 PM CST, 9 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
305 PM CDT TUE AUG 22 2006

.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT...
PROBLEMS TODAY ARE CONVECTION CHANCES AND SEVERITY. USED BLEND OF
MODELS FOR TIMING OF FEATURES.

MID LEVEL SHORTWAVE NOW OVER CENTRAL MONTANA PUSHING EAST.
ASSOCIATED SURFACE LOW FROM KGGW TO KSHR AND WARMFRONT EXTENDING
EAST THROUGH CENTRAL SOUTH DAKOTA. 15Z TO 18Z BISMARCK SOUNDINGS SHOW
CAP STRENGTHENING THROUGH THE DAY WITH SURFACE CIN INCREASING FROM
-100 TO -300 JOULES. HOWEVERE VERY STEEP LAPSE RATES ABOVE 800 MB
AND LOW LEVEL JET OF 30 PLUS KNOTS WHICH SHOULD INCREASE WITH TIME.
WILL CONTINUE CHANCE POPS AND ADD SEVERE WORDING SOUTHEAST ZONES FOR
TONIGHT.

ON WEDNESDAY SURFACE LOW MOVES TO WESTERN DAKOTAS WITH CAPPED WARM
SECTOR OVER EASTERN PORTIONS OF CWA AND SPC HAS DOWN GRADED SEVERE
CHANCES ON WEDNESDAY TO A SEE TEXT. ONLY MINOR CHANGES MADE TO POP
AND WEATHER GRIDS.

SURFACE LOW FINALLY  PUSHES THROUGH NORTHERN PLAINS ON THURSDAY FOR
CONTINUING CHANCE OF SEVERE CONVECTION EASTERN PORTION OF CWA.
TEMPERATURES SOMEWHAT COOLER WITH MORE CLOUD COVER ALL THREE DAYS.

.LONG TERM...FRIDAY THROUGH TUESDAY...
SHORT WAVE ENERGY...CREEPING UNDER THE MAIN UPPER RIDGE WILL BRING A
THREAT OF CONVECTION TO THE NORTHERN PLAINS...SUNDAY AND MONDAY. ON
THE TEMPERATURE FRONT...THE RIDGE WILL ALLOW ABOVE NORMAL
TEMPERATURES TO PERSIST THROUGH THE EXTENDED PERIOD.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

HW/RSL
Hazardous weather outlook, Aug 22, 3:05 AM CST, 20 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
405 AM CDT TUE AUG 22 2006

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-230915-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
405 AM CDT TUE AUG 22 2006 /305 AM MDT TUE AUG 22 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL BE POSSIBLE TODAY. SOME THUNDERSTORMS MAY
BECOME SEVERE...ESPECIALLY THIS AFTERNOON AND EVENING. THE MAIN
THREATS WITH ANY THUNDERSTORMS TODAY WILL BE THE POSSIBILITY OF
LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL.

A SERIES OF UPPER LEVEL DISTURBANCES...COUPLED WITH A WARM
FRONT...WILL BRING THE THUNDERSTORMS TO THE REGION TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND AGAIN ON
THURSDAY. THE BEST CHANCE FOR ANY ORGANIZED SEVERE THUNDERSTORMS
WILL BE THURSDAY...WHEN A COLD FRONT PUSHES EAST ACROSS THE STATE.
THE MAIN HAZARDS WITH ANY THUNDERSTORMS THAT DO DEVELOP WILL BE THE
POSSIBILITY OF LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT...AS WELL AS
WEDNESDAY AND THURSDAY.

JC

In the hours before

Local storm report, Aug 22, 8:11 PM CST, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
911 PM CDT TUE AUG 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     HAIL             9 S KINTYRE             46.42N 99.95W
08/22/2006  E1.75 INCH       EMMONS             ND   TRAINED SPOTTER

            GOLFBALL SIZE HAIL WITH HAIL DRIFTS FORMING

&&

LLP
Local storm report, Aug 22, 8:30 PM CST, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
930 PM CDT TUE AUG 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0924 PM     HAIL             5 SSW BURNSTAD          46.32N 99.65W
08/22/2006  M0.50 INCH       LOGAN              ND   TRAINED SPOTTER

            1/2 INCH HAIL WITH LOTS OF RAIN

&&

LLP
Local storm report, Aug 22, 8:49 PM CST, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
949 PM CDT TUE AUG 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     TSTM WND GST     6 ESE BURNSTAD          46.35N 99.50W
08/22/2006  E60 MPH          LOGAN              ND   CO-OP OBSERVER

&&

VROLLER
Local storm report, Aug 22, 8:57 PM CST, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
957 PM CDT TUE AUG 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     HAIL             5 SW WISHEK             46.20N 99.63W
08/22/2006  E1.00 INCH       MCINTOSH           ND   TRAINED SPOTTER

            QUARTER SIZE HAIL. HAIL LASTED 15 MINUTES FROM 930 PM CDT
            UNTIL 945 PM CDT.

&&

CLH/TWH
Local storm report, Aug 22, 9:25 PM CST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1025 PM CDT TUE AUG 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     HAIL             5 SW WISHEK             46.20N 99.63W
08/22/2006  E1.25 INCH       MCINTOSH           ND   TRAINED SPOTTER

            MAINLY QUARTER SIZE HAIL WITH SOME STONES TO HALF DOLLAR
            SIZE. HAIL LASTED FROM 930 PM CDT TO 945 PM CDT.

&&

CLH/JPM
Local storm report, Aug 22, 10:06 PM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1106 PM CDT TUE AUG 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 PM     TSTM WND GST     8 W FULLERTON           46.16N 98.59W
08/22/2006  E60 MPH          DICKEY             ND   LAW ENFORCEMENT

            ESTIMATED 60 MPH WIND GUST. VERY HEAVY RAIN.

&&

CLH/JPM

The radar

The Aberdeen radar (KABR), 101 km away, was scanning. The volume nearest the first event began at 05:23 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, La Moure

When
August 22, 11:25 PM CST to 11:35 PM CST
Where
La Moure County, 1 mi S of Berlin
Measured
2.5 in hail
Reported by
LAW ENFORCEMENT
Coordinates
46.367, -98.483

Lamoure County Sheriff deputy found tennis ball size hail stones lying on highway 13 as he drove from Edgeley to LaMoure.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2006Every state in 2006This day in weather historyWarnings in North Dakota, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5528546.